Quick little background before I get to my question. I'm a 24 year old, healthy male who has been experiencing some ED symptoms since I was about 19 years old. When I first experienced these symptoms, I was prescribed Viagra to overcome a "mental block" and did not need to use this drug after about 2 months to get and maintain an erection. Same situation with my most recent girlfriend.
However, I am now in a new relationship and have been using Viagra, Levitra or Cialis every time I see my girlfriend (almost everyday and have been with her a little over two months). I've seen two primary care physicians and two urologists who informed me that using these drugs will not inhibit my abilities to achieve and maintain erection naturally down the road and who have even said that using these drugs can actually help enhance my erections/stamina as it provides more blood flow and oxygen to my penis; ultimately making it more healthy.
I smoke and drink recreationally (about a drink and a smoke per day) and exercise everyday. My blood pressure is normal and every physician I've seen has told me the same thing...there is nothing physically wrong with me that would cause these types of symptoms. I even had my testosterone levels checked which confirmed this.
Now to my question...I don't know if this is a mental thing as I can remember being a teenager, looking at a "hot" girl, and getting an erection on the spot. I could think about a sexy situation I was in and immediately become erect and think about a girl coming over who I know I would have sex with and that would turn me on as well. Now I feel as though I actually have to be physically stimulated for me to get an erection however, even then I feel as though I'm struggling to maintain an erection. What I constantly think about, when I'm by myself and trying to get an erection, why it's so much more difficult for me to be aroused then when I was a few years younger. I get frustrated and feel as though I'm psyching myself out. Does this sound as though there could be something potentially wrong with me or is it just in my head?
Also, as I do not want to rely on prescription drugs to cause an erection for the rest of my life, are there any natural supplements I can take which can increase blood flow? I take nitric oxide and creatine as part of my workout routine but have also heard that Ginko Bilboa, l-arginine and Fish Oil can help males increase both their libido and penis blood-flow but wanted to secure some insights from you before moving forward with a purchase of these supplements.
Please note that this issue is extremely frustrating as I will sometimes "play" with myself to try and achieve an erection and find that my penis will only go about "half mast" or sometimes not at all. It's as if my ability to achieve an erection has completely diminished despite what my urologists/physicians have told me. Is it normal for a guy my age to not get an erection simply by looking at a naked woman? Please advise as I'm sure you can tell I'm extremely bent out of shape about this situation.
Thanks in advance to anyone providing insights on this. I look forward to hearing from you.
Another point I wanted to make was that I do not feel as though my erections achieve their full hardness. It's as if they will quickly diminish if I am not constantly playing with myself whereas I had to struggle to tame my arousals when I was younger. Again, I am a 24 healthy male, I work out daily, am 6'7, 235 pounds. Very very healthy. This is a very confusing subject for me so any insights/advice, as I feel as though I've exercised all of my options, would be greatly appreciated. Thanks to everyone.
You are young, you are healthy, all physical causes have been excluded and if you're not taking any drugs that can cause impotence (e.g. antidepressants), this is probably just a case of psychological ED. Anxiety (the infamous 'fight or flight response') is a very common cause of ED, but there are medical solutions available.
You said you are currently taking PDE-5 inhibitors. Viagra, Cialis and Levitra are very effective but they only act locally and they're not anxiety drugs: if you're too anxious or simply not in the mood, these drugs are useless. There is another ED drug that could be more effective in your case: VIGAMED (oral phentolamine). VIGAMED is not a PDE-5 inhibitor, it is an alpha blocker: it blocks the effects of stress hormones (adrenaline is an erection killer) and promotes blood flow to the penis. I've been taking VIGAMED for several months with excellent results. I'm very happy with it. It's not available in the US but you can order it here: www.vasomaxclinic.com
If you're looking for a natural treatment for ED, I have two suggestions: valerian pills and PRELOX. Valerian root is a mild sedative and has no side effects. PRELOX (pycnogenol + L-arginine aspartate + taurine) is the first clinically proven natural sexual performance enhancer. You can order it here: www.prelox.us
Anyway, we're assuming your case is purely psychological. There could be some underlying organic cause that you're not aware of, so maybe you should seek a second opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.